Alert archive / Nevada / Flash Flood Warnings in 2022
Flash Flood Warning 8, NWS Elko, NV
NWS Elko, NV issued this flash flood warning at Aug 10, 2022, 3:13 PM PDT for Lander County, Nevada. It was in force for 83 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2022, 3:13 PM PDT (22:13 UTC)
- Expired
- Aug 10, 2022, 4:36 PM PDT
- In force
- 83 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Lander County, NV
The radar
The Elko radar (KLRX), 48 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
583
WGUS55 KLKN 102213
FFWLKN
NVC015-102345-
/O.NEW.KLKN.FF.W.0008.220810T2213Z-220810T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Elko NV
313 PM PDT Wed Aug 10 2022
The National Weather Service in Elko has issued a
* Flash Flood Warning for...
East Central Lander County in north central Nevada...
* Until 445 PM PDT.
* At 313 PM PDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of East Central Lander County
This includes the following streams and drainages...
Mill Creek, Moss Creek and Italian Creek.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 4051 11707 4043 11686 4020 11706 4027 11720
4027 11721
FLASH FLOOD...RADAR INDICATED
$$
901 follow-up statement
750
WGUS75 KLKN 102336
FFSLKN
Flash Flood Statement
National Weather Service Elko NV
436 PM PDT Wed Aug 10 2022
NVC015-102346-
/O.CAN.KLKN.FF.W.0008.000000T0000Z-220810T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Lander NV-
436 PM PDT Wed Aug 10 2022
...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL LANDER COUNTY...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures.
A Flood Watch remains in effect until 1100 PM PDT Wednesday for
portions of eastern Nevada, north central Nevada, northeast Nevada
and south central Nevada.
LAT...LON 4051 11707 4043 11686 4020 11706 4027 11720
4027 11721
$$
96What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 12:59 PM PDT, 2 hours 14 minutes earlier.
Area forecast discussion, Aug 10, 12:59 PM PDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Elko NV 1259 PM PDT Wed Aug 10 2022 .SYNOPSIS...Monsoon moisture continues across most of the silver state to the weekend causing wet showers and thunderstorms. The moisture today is extremely high with flash flooding remaining a threat. The exception is NW NV including Humboldt county which is on the periphery of the monsoon and shouldn't see much activity. && .SHORT TERM...Today through Friday. A plume of exceptionally deep monsoonal moisture resides across eastern NV today causing continued showers and thunderstorms. Increasing instability through the day will see the thunderstorms activity start in earnest around noon and then ramp up through the afternoon. Heavy rainfall is expected which can lead to flash flooding, see the hydrology for further details. The overall dynamics are such that stronger storms are possible which can produce both hail and strong outflow winds. The monsoon will continue for both Thursday and Friday but will have both less moisture and instability except for White Pine county. For all areas but White Pine county this means less showers and thunderstorms and less heavy rainfall both of which will be confined further eastward in NV. While the chance of heavy is lower it is not gone so flooding will still remain a threat. With the weaker instability and forcing the chance for stronger thunderstorms will be diminished but not zero. White Pine should see similar activity Thursday as to today with flooding and stronger storms remaining a threat. Temperatures will be on the rise, however highs will stay in the 80s and 90s and lows in the 50s and 60s. .LONG TERM...Friday night through next Wednesday The summer ridge looks to continue to be positioned in such a way as to keep streaming subtropical moisture into Nevada through at least the weekend. PWATs do calm down from the very high anomalous values of the past couple of weeks though. They look high enough, though, to initiate mainly wet storms in very eastern Nevada, but elsewhere a wet/dry mix looks to be on tap. Starting next week, there are indications that the ridge will begin moving westward some, possibly with its axis over Nevada by Tuesday. There still looks like there will be enough moisture for afternoon convection, however, more towards the drier variety. However, model/ensemble forecast temperatures do not appear to increase as would be expected with high pressure over the state, so confidence is not high at this time for this scenario. For now, highs were kept to remain a bit below normal, in the 80's to lower 90's, except for Humboldt County which will reach into the lower to middle 90's each day. Lows will be in the 50's to lower 60's. Winds will stay seasonally on the lighter side outside of convection. && .AVIATION...Showers and thunderstorms are expected today across the region except for KTPH, which looks to be dry with southerly winds gusting to around 25 kts. All remaining sites could see rain, lightning, and gusty outflow winds to around 45kts. Moderate to heavy rain is expected with the stronger storms bringing possible tempo MVFR VIS. Best chance for this occurring is at KEKO, KELY, and KBAM. Convection will be decreasing with the sunset. && .FIRE WEATHER...Monsoon moisture is present across the silver state causing high humidity, showers, and thunderstorms. This coupled with previous rainfall will dampen the fire weather threat for the next few days for most zones. Heavy rainfall and flash flooding is possible today across eastern Nevada including the Wildcat, Goshute, and Becky Peak burn scars. Fire weather zones 437 and 424 will be on the edge of the moisture and will dry out through the weekend. && .HYDROLOGY...An abnormally strong monsoon moisture plume will continue to allow for the development of showers and thunderstorms across much of central and eastern Nevada today. Atmospheric moisture remains very high today with precipitable water values of 1" to 1.25" or greater. For context this places the moisture near or even exceeding record levels. Overall instability will remain sufficient for afternoon thunderstorms capable of heavy rain that can lead to flash flooding. The monsoon will continue for Thursday for pretty much the same area, however the amount of moisture will be less for all areas but White Pine county. This confines most of the flood threat to White Pine county, but other areas could still see some flooding just not near as likely as today. The amount of rain needed to cause flooding will be lower in areas of high runoff such as canyons, rocky areas, burn scars, and areas which have received recent heavy rainfall. Flash flooding in creek beds or normally dry arroyos can occur far from the source as water flows downstream. If flooding is encountered TURN AROUND AND DON'T DROWN. Flood waters can easily destroy roads and sweep away both people and vehicles. Flood waters can hide dangerous debris such a logs and boulders. Report flooding to local police or fire when it is safe to do so. Flood Watches remain in effect for northeastern Nye, Lander, Eureka, White Pine and Elko counties through this evening. && .LKN WATCHES/WARNINGS/ADVISORIES... Flood Watch until 11 PM PDT this evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Ruby Mountains and East Humboldt Range-South Central Elko County-Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. Flood Watch from Thursday morning through Thursday evening for White Pine County. && 99/90/90/99
In the hours before
Special weather statement, Aug 10, 2:34 PM PDT, 39 minutes before
Special Weather Statement
National Weather Service Elko NV
234 PM PDT Wed Aug 10 2022
NVZ036-102200-
Northern Lander County and Northern Eureka County NV-
234 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of northern Lander
County through 300 PM PDT...
At 234 PM PDT, Doppler radar was tracking a strong thunderstorm 25
miles south of Battle Mountain. This storm was nearly stationary.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of northern Lander
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4024 11700 4024 11710 4040 11717 4040 11691
TIME...MOT...LOC 2134Z 176DEG 3KT 4029 11705
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 2:45 PM PDT, 28 minutes before
Special Weather Statement
National Weather Service Elko NV
245 PM PDT Wed Aug 10 2022
NVZ036-038-102215-
Southwest Elko County NV-
Northern Lander County and Northern Eureka County NV-
245 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of south central Elko
and northeastern Eureka Counties through 315 PM PDT...
At 245 PM PDT, Doppler radar was tracking a strong thunderstorm near
Pine Valley, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Pine Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4024 11614 4038 11619 4052 11595 4033 11587
TIME...MOT...LOC 2145Z 205DEG 6KT 4033 11610
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 3:00 PM PDT, 13 minutes before
Special Weather Statement
National Weather Service Elko NV
300 PM PDT Wed Aug 10 2022
NVZ036-102230-
Northern Lander County and Northern Eureka County NV-
300 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of central Lander
County through 330 PM PDT...
At 300 PM PDT, Doppler radar was tracking a strong thunderstorm 21
miles south of Battle Mountain, moving north at 5 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of central Lander
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4029 11698 4027 11712 4045 11723 4049 11691
TIME...MOT...LOC 2200Z 169DEG 6KT 4035 11706
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 3:01 PM PDT, 12 minutes before
Special Weather Statement
National Weather Service Elko NV
301 PM PDT Wed Aug 10 2022
NVZ038-102230-
Southwest Elko County NV-
301 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of southwestern Elko
County through 330 PM PDT...
At 301 PM PDT, Doppler radar was tracking a strong thunderstorm 7
miles west of South Fork, moving northeast at 5 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of southwestern Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4067 11589 4073 11593 4080 11582 4070 11573
TIME...MOT...LOC 2201Z 241DEG 6KT 4070 11588
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
99Special weather statement, Aug 10, 3:03 PM PDT, 10 minutes before
Special Weather Statement
National Weather Service Elko NV
303 PM PDT Wed Aug 10 2022
NVZ037-040-041-102230-
Northwestern Nye County NV-
Southern Lander County and Southern Eureka County NV-
Northeastern Nye County NV-
303 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of north central Nye
and south central Eureka Counties through 330 PM PDT...
At 302 PM PDT, Doppler radar was tracking a strong thunderstorm 31
miles southeast of Hickison Summit, moving north at 25 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Brief heavy rainfall along with gusty winds could knock
down tree limbs and blow around unsecured objects. Minor
damage to outdoor objects is possible.
This storm will remain over mainly rural areas of north central Nye
and south central Eureka Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3889 11637 3893 11660 3926 11655 3920 11620
TIME...MOT...LOC 2202Z 191DEG 21KT 3903 11646
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
98Special weather statement, Aug 10, 3:08 PM PDT, 5 minutes before
Special Weather Statement
National Weather Service Elko NV
308 PM PDT Wed Aug 10 2022
NVZ038-102245-
Southwest Elko County NV-
308 PM PDT Wed Aug 10 2022
...A strong thunderstorm will impact portions of south central Elko
County through 345 PM PDT...
At 308 PM PDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Jiggs, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central Elko
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4029 11591 4046 11600 4059 11577 4033 11564
TIME...MOT...LOC 2208Z 254DEG 10KT 4044 11588
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
99The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:12 PM PDT | Special Weather Statement | LKN | 33 min | |
| Aug 9, 5:44 PM PDT | Special Weather Statement | LKN | Eureka | 46 min |
| Aug 9, 6:45 PM PDT | Special Weather Statement | LKN | 45 min | |
| Aug 9, 7:37 PM PDT | Special Weather Statement | LKN | 38 min | |
| Aug 10, 12:18 PM PDT | Special Weather Statement | LKN | Eureka | 27 min |
| Aug 10, 12:41 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Aug 10, 12:50 PM PDT | Flood Watch | LKN | White Pine | 34 hr |
| Aug 10, 12:51 PM PDT | Special Weather Statement | LKN | Eureka | 24 min |
| Aug 10, 12:52 PM PDT | Special Weather Statement | LKN | Lander | 23 min |
| Aug 10, 1:02 PM PDT | Areal Flood Advisory | LKN | Lander | 118 min |
| Aug 10, 1:06 PM PDT | Areal Flood Advisory | LKN | Eureka | 114 min |
| Aug 10, 1:15 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 1:15 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 1:19 PM PDT | Areal Flood Advisory | LKN | Lander | 3 hr |
| Aug 10, 1:40 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 10, 1:41 PM PDT | Special Weather Statement | LKN | Eureka | 34 min |
| Aug 10, 1:44 PM PDT | Areal Flood Advisory | LKN | Eureka, Lander | 3 hr |
| Aug 10, 1:55 PM PDT | Special Weather Statement | LKN | Lander | 35 min |
| Aug 10, 1:59 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 10, 2:04 PM PDT | Severe Thunderstorm Warning | LKN | Eureka | 26 min |
| Aug 10, 2:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 10, 2:10 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 10, 2:13 PM PDT | Flash Flood Warning | LKN | Lander | 3 hr |
| Aug 10, 2:16 PM PDT | Special Weather Statement | LKN | Eureka | 29 min |
| Aug 10, 2:25 PM PDT | Special Weather Statement | LKN | Eureka | 35 min |
| Aug 10, 2:27 PM PDT | Areal Flood Advisory | LKN | Eureka | 3 hr |
| Aug 10, 2:28 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 10, 2:33 PM PDT | Areal Flood Advisory | LKN | Elko, Eureka | 2 hr |
| Aug 10, 2:34 PM PDT | Special Weather Statement | LKN | Lander | 26 min |
| Aug 10, 2:45 PM PDT | Areal Flood Advisory | LKN | Elko | 107 min |
| Aug 10, 2:45 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 2:52 PM PDT | Areal Flood Advisory | LKN | Lander | 21 min |
| Aug 10, 3:00 PM PDT | Special Weather Statement | LKN | Lander | 30 min |
| Aug 10, 3:01 PM PDT | Special Weather Statement | LKN | 29 min | |
| Aug 10, 3:03 PM PDT | Special Weather Statement | LKN | 27 min | |
| Aug 10, 3:08 PM PDT | Special Weather Statement | LKN | 37 min | |
| Aug 10, 3:14 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 31 min |
| Aug 10, 3:25 PM PDT | Special Weather Statement | LKN | 35 min | |
| Aug 10, 3:26 PM PDT | Special Weather Statement | LKN | Elko | 34 min |
| Aug 10, 3:39 PM PDT | Special Weather Statement | LKN | 36 min | |
| Aug 10, 3:42 PM PDT | Special Weather Statement | LKN | Lander | 33 min |
| Aug 10, 3:43 PM PDT | Special Weather Statement | LKN | 32 min | |
| Aug 10, 3:45 PM PDT | Special Weather Statement | LKN | Eureka | 30 min |
| Aug 10, 3:47 PM PDT | Special Weather Statement | LKN | 28 min | |
| Aug 10, 3:52 PM PDT | Severe Thunderstorm Warning | LKN | Lander | 23 min |
| Aug 10, 3:55 PM PDT | Areal Flood Advisory | LKN | Elko | 3 hr |
| Aug 10, 3:59 PM PDT | Special Weather Statement | LKN | 31 min | |
| Aug 10, 4:03 PM PDT | Special Weather Statement | LKN | Elko | 27 min |
| Aug 10, 4:13 PM PDT | Areal Flood Advisory | LKN | Elko | 119 min |
| Aug 10, 4:40 PM PDT | Special Weather Statement | LKN | Lander | 35 min |
| Aug 10, 4:43 PM PDT | Special Weather Statement | LKN | 47 min | |
| Aug 10, 4:51 PM PDT | Areal Flood Advisory | LKN | Elko | 107 min |
| Aug 10, 4:59 PM PDT | Special Weather Statement | LKN | 31 min |
Nearby
Flash Flood Warnings in Nevada, 2022Every flash flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.